Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 266, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2005, 12:54 AM MDT for Arthur County, Keith County, McPherson County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 12:54 AM MDT (06:54 UTC)
- Expired
- Jun 29, 2005, 1:45 AM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Keith County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 1:30 AM MDT | HAIL 0.88 | 16 W Tryon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2893 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 290654
SVRLBF
NEC005-101-117-290745-
/O.NEW.KLBF.SV.W.0266.050629T0654Z-050629T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1254 AM MDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA
SOUTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA
NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 145 AM MDT(245 AM CDT)
* AT 1251 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHEAST OF KEYSTONE...OR ABOUT 16 MILES
NORTHEAST OF OGALLALA...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN MCPHERSON COUNTY AT 230 AM CDT
RURAL SOUTHEASTERN ARTHUR COUNTY AT 110 AM MDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4119 10178 4106 10133 4137 10128 4173 10073
4170 10133
$$
DDB2 follow-up statements
000 WWUS53 KLBF 290722 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 221 AM CDT WED JUN 29 2005 NEC005-101-290731- /O.CAN.KLBF.SV.W.0266.000000T0000Z-050629T0745Z/ ARTHUR NE-KEITH NE- 121 AM MDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KEITH AND ARTHUR COUNTIES IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4147 10142 4142 10117 4173 10073 4170 10133 $$ NEC117-290745- /O.CON.KLBF.SV.W.0266.000000T0000Z-050629T0745Z/ MCPHERSON NE- 221 AM CDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR MCPHERSON COUNTY... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHWESTERN MCPHERSON COUNTY...OR ABOUT 21 MILES SOUTHEAST OF ARTHUR...MOVING NORTHEAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN MCPHERSON COUNTY AT 240 AM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4147 10142 4142 10117 4173 10073 4170 10133 $$ DDB
000 WWUS53 KLBF 290742 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 AM CDT WED JUN 29 2005 NEC117-290752- /O.EXP.KLBF.SV.W.0266.000000T0000Z-050629T0745Z/ MCPHERSON NE- 242 AM CDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY EXPIRES AT 245 AM CDT... THE STORMS OVER MCPHERSON COUNTY HAVE WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4147 10142 4142 10117 4173 10073 4170 10133 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:27 PM MDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 2:27 PM MDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE JUN 28 2005 ...FORECAST ISSUES INVOLVE TSRA CHCS TONIGHT...THEN COOL DOWN WED NITE AND THURSDAY... .DISCUSSION... ONE SFC LOW LOCATED OVER NW KS ATTM WITH A DRYLINE SURGE ACROSS EC CO AND WRN KS ON THE BOTTOM SIDE. OVERALL AREA OF CONVERGENCE ACROSS NW NEB INTO SWRN SD AS WELL. CONVECTION FIRING ACROSS THE FRONT RANGE OF WY/CO IN ADVANCE OF A STRONG SHORT WAVE TROUGH MOVING OUT OF THE SW. 18Z SOUNDINGS FROM UNR/LBF INDICATE THE PRESENCE OF A STRONG SUBIDENCE INVERSION JUST ABOVE 800MB. THINKING IS THAT BEST CHANCE TO INCREASE LL CONVERGENCE AND PRODUCE THE LIFT NEEDED TO BREAK THE CAP WILL BE ACROSS THE WRN AND NRN MOST ZONES WHERE MID LEVEL WINDS SPEEDS APPEAR THE GREATEST AS EVIDENCED BY THE 40KTS AT 500MB AT MED. BOW AND 30 KTS AT MERRIMAN...VS. 15KTS AT MCCOOK. THIS WILL OF COURSE ALSO GIVE THE BETTER CHANCE FOR AN ORGANIZED CLUSTER/MCS WITH THE BETTER SHEAR. SPC MDT RISK LOOKS GOOD IN THAT RESPECT. FURTHER S...HAVE INCLUDED ISOLATED POPS FOR ELEVATED POTENTIAL LATE TONIGHT WITH INCREASING LLJ. MCS THAT SHOULD DEVELOP THIS EVENING SHOULD BE FEED OVERNIGHT BY 40- 50KT LLJ WHICH SHOULD TAKE IT INTO ERN NEBR BY SUNRISE AS PER THE NEWEST ETA. 18Z RUN IS A LITTLE SLOWER THIS TIME WITH PROGRESSION OF FRONT TO MOVE THRU DURING THE DAY TOMORROW. STILL...ITS PRETTY QUICK TO DO SO AS IS THE GFS. WITH SUBSIDENCE BEHIND STRONG WAVE...FRONTAL POSITION TO THE S AND ALL THIS HAPPENING PRIOR TO MAX HEATING SHOULD PRECLUDE MUCH CHANCE FOR TSRA SO HAVE TRENDED TWD LOWER POPS FOR THE DAY. RETURN FLOW STARTS LATE IN THE DAY THU SO UPSLOPPE FLOW COULD (AS PER 2ND DAY POST-FRONTAL MODEL) DEVELOP CONVECTION IN THE HIGHER TERRAIN W OF THE CWA THEN MOVE IN OVERNIGHT...AND HAVE TRENDED THE FCST THAT WAY WHICH IS HINTED AT BY THE ETA WHICH IS USUALLY BETTER AT PIXKING OUT UPSLOPE FLOW. BEYOND THIS...MODELS EERILY IN GOOD AGREEMENT IN THE MID-LONG RANGE. THE HARDEST PART ABOUT THAT IS THAT IN A NEARLY ZONAL FLOW IN THE SPRING AND SUMMER...ISSUES BECOME TIMING OF SUBTLE WAVES WHICH DEVELOP CONVECTION ON OUTFLOW FROM PREIVOUS NIGHTS CONVECTION. SO TIMING AND PLACEMENT WILL BE DIFFICULT. BELIEVE BEST CHANCE RESIDE ON SAT NIGHT INTO SUNDAY MORNING WITH ONE OF THE STRONGER WAVES INDICATED. SOME SUBTLE DIFFERENCES IN TIMING AS EXPECTED IN THE MODELS AND IN ENSEMBLES SO HAVE ONLY INCLUDED SLT CHCS FOR NOW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS
Hazardous weather outlook, Jun 28, 2:57 PM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT TUE JUN 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 357 PM CDT TUE JUN 28 2005 ...TORNADO WATCH FOR NORTHWEST AND NORTH CENTRAL PORTIONS OF THE OUTLOOK AREA UNTIL 1100 PM CDT (1000 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORM DEVELOPMENT MUCH OF THE OUTLOOK AREA...ESPECIALLY ACROSS NORTHERN PORTIONS THROUGH THE EVENING AND EARLY MORNING HOURS. THE RISK AREA WILL BE MAINLY ALONG AND NORTH OF INTERSTATE 80...WITH THE BEST CHANCES ALONG AND NORTH OF HIGHWAY 2. VERY UNSTABLE CONDITIONS AND FAVORABLE LOW LEVEL WIND WILL MAKE CONDITIONS FAVORABLE FOR STORM ROTATION TO DEVELOP. THE PRIMARY RISK IS FOR LARGE HAIL AND DAMAGING WIND...HOWEVER TORNADOES ARE POSSIBLE IN THE NORTHERN MOST PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH INDEPENDENCE DAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA ALONG AND EAST OF U.S. HIGHWAY 281. A FRONT IS EXPECTED TO GO THROUGH CENTRAL AND WESTERN NEBRASKA BY LATE WEDNESDAY AFTERNOON. THE TIMING OF THE SYSTEM WILL FAVOR SEVERE THUNDERSTORMS ONLY IN PART OF NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY IN NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. THEY MAY ALSO BE NEEDED IN NORTHWEST NEBRASKA. SPRINGER/13
In the hours before
Special weather statement, Jun 28, 9:58 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1058 PM CDT TUE JUN 28 2005 NEZ036-037-059-070-071-290415- FRONTIER NE-HAYES NE-LINCOLN NE-LOGAN NE-MCPHERSON NE- INCLUDING THE CITIES OF...CURTIS...HAYES CENTER...NORTH PLATTE... STAPLETON AND TRYON 1058 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN CANCELLED FOR FRONTIER...HAYES...LINCOLN...LOGAN...MCPHERSON COUNTY NEZ022-035-056>058-069-290500- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... IMPERIAL...OGALLALA AND OSHKOSH 1058 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 548 REMAINS IN EFFECT UNTIL 11 PM MDT FOR ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS COUNTY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
Special weather statement, Jun 28, 10:05 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT TUE JUN 28 2005 NEZ004-005-023-024-094-290420- EASTERN CHERRY NE-GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...GORDON...HAY SPRINGS...MULLEN... RUSHVILLE AND VALENTINE 1105 PM CDT TUE JUN 28 2005 ...TORNADO WATCH NUMBER 547 HAS BEEN ALLOWED TO EXPIRE... COUNTIES INCLUDED WERE CHERRY...GRANT...HOOKER...SHERIDAN. KAR
Special weather statement, Jun 28, 10:56 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 PM CDT TUE JUN 28 2005 NEZ006>010-025>029-290555- BLAINE NE-BOYD NE-BROWN NE-GARFIELD NE-HOLT NE-KEYA PAHA NE-LOUP NE- ROCK NE-THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...BREWSTER...BURWELL... ONEILL...SPENCER...SPRINGVIEW...TAYLOR AND THEDFORD 1156 PM CDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 549 WHICH WAS IN EFFECT FOR BLAINE...BOYD...BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP... ROCK...THOMAS... AND WHEELER HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT. KAR
Special weather statement, Jun 28, 11:00 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 AM CDT WED JUN 29 2005 NEZ022-035-056>058-069-290559- ARTHUR NE-CHASE NE-DEUEL NE-GARDEN NE-KEITH NE-PERKINS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GRANT... IMPERIAL...OGALLALA AND OSHKOSH 1200 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 548 HAS BEEN ALLOWED TO EXPIRE AT 11 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 548 HAS EXPIRED FOR THE FOLLOWING COUNTIES ARTHUR...CHASE...DEUEL...GARDEN...KEITH...AND PERKINS COUNTY. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 28, 11:36 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 54 min |
| Jun 29, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.